Please use this identifier to cite or link to this item: http://hdl.handle.net/11189/7444
Title: Ethambutol toxic optic neuropathy: a case report and review
Authors: Phillips, Kevin C. 
Clarke-Farr, Peter C 
Keywords: Ethambutol;toxic optic neuropathy;tuberculosis;drug toxicity;central field defect
Issue Date: 2018
Publisher: AOSIS
Source: Phillips, K. C. & Clarke-Farr, P. C. 2018. Ethambutol toxic optic neuropathy: a case report and review. African Vision and Eye Health, 77(1): a419. [https://doi.org/10.4102/ aveh.v77i1.419]
Journal: African Vision and Eye Health 
Abstract: This article presents a case of ethambutol toxic optic neuropathy determined during the routine optometric examination of a 66-year-old man. Ethambutol is an established drug for the treatment of tuberculosis, but has significant side effects, notably optic neuropathy. The prognosis for vision restoration is unpredictable, with the possibility of permanent vision loss. Treatment cessation is the only option to limit ocular damage; therefore, the early recognition of ethambutol optic neuropathy by optometrists is essential.
URI: http://hdl.handle.net/11189/7444
ISSN: 2410-1516
2413-3183
DOI: https://doi.org/10.4102/ aveh.v77i1.419
Appears in Collections:HWSci - Journal Articles (DHET subsidised)

Files in This Item:
File Description SizeFormat 
Ethambutol toxic optic neuropathy.pdf1.25 MBAdobe PDFView/Open
Show full item record

Page view(s)

11
checked on Feb 9, 2021

Download(s)

1
checked on Feb 9, 2021

Google ScholarTM

Check

Altmetric


Items in Digital Knowledge are protected by copyright, with all rights reserved, unless otherwise indicated.